MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD URINE METER WITH BAG; DRAIN BAG

C.R. BARD, INC. (COVINGTON) -1018233 BARD URINE METER WITH BAG; DRAIN BAG
Model Number 153202
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Codes Muscle Spasm(s) (1966); Discomfort (2330)
Date of Event 10/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that there was an alleged plug inside the tubing that was preventing urine from flowing into the urine collection bag.The patient had a lot of spasms and was uncomfortable.
 
Additional Manufacturer Narrative
The reported event was confirmed, however the cause was unknown.Visual inspection noted one photo sample was received.Visual evaluation noted the photo showed the inlet tubing of a meter bag and there appears to be a blue plug-like piece stuck in the tubing, which was blocked the flow of the tubing.Although the reported event was confirmed, the root cause could not be determined.A potential root cause for this failure mode could be due to a defective/ contaminated components from the supplier.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "bard® ez-lok® sampling port (indicated by the blue stem in the port) accepts luer lock or slip tip syringes.1.Occlude drainage tubing a minimum of 3 inches below the sampling port by kinking the tubing until urine is visible under the access site.2.Swab surface of bard® ez-lok® sampling port with antiseptic wipe.3.Using aseptic technique, position the syringe in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port (at approximately 80 - 100 degree angle).Press the syringe firmly and twist gently to access the sampling port.4.Slowly aspirate urine sample into syringe and remove syringe from sample port.5.Unkink tubing and transfer urine specimen into specimen cup or follow hospital protocol.Discard syringe according to hospital protocol.6.Follow established hospital protocol for specimen labeling and transport to lab.Sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not re-sterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use." h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that there was an alleged plug inside the tubing that was preventing the urine from flowing into the urine collection bag.The patient had a lot of spasms and was uncomfortable.

Brand Name
BARD URINE METER WITH BAG
Common Device Name
DRAIN BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10795661
Report Number1018233-2020-20761
Device Sequence Number11034901
Product Code KNX
UDI-Device Identifier00801741033100
UDI-Public(01)00801741033100
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2025
Device Model Number153202
Device Catalogue Number153202
Device Lot NumberNGER2387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer01/04/2021
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;